MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN EXTRACTION BALLOON V

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN EXTRACTION BALLOON V
Model Number B-V243Q-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation and therefore the cause of the reported event cannot be determined.As a preventive measure, the instruction manual provides several warning statements: be sure to check the readings on the premeasured syringes to see if its maximum volume matches the maximum diameter of the inflated balloon indicated on the air-feeding port.An improper combination of the premeasured syringe and the balloon catheter may cause excessive inflation of the balloon, resulting in patient injuries such as tissue inflammation.This may also cause damage to the instrument.Do not inflate the balloon with any syringes other than the premeasured syringes included in the package.Otherwise, the balloon may burst and the pieces could remain in the duct.Do not inflate the balloon rapidly.Otherwise, the balloon may burst and the pieces could remain in the duct.Inflate the balloon only with air.Inflation with anything other than air may hinder expansion and contraction of the balloon.Do not inflate the balloon with too much air.Otherwise, the balloon may burst and the pieces could remain in the duct.
 
Event or Problem Description
It was reported that during an unspecified procedure, the balloon burst when trying to withdraw it from the pancreatic duct.The balloon was removed from the patient and was intact upon retrieved.There was no patient harm or injury reported due to the event.

Brand Name
SINGLE USE 3-LUMEN EXTRACTION BALLOON V
Common Device Name
SINGLE USE 3-LUMEN EXTRACTION BALLOON
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9459379
Report Number8010047-2019-04287
Device Sequence Number2159801
Product Code LQR
UDI-Device Identifier04953170279515
UDI-Public04953170279515
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K091495
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB-V243Q-A
Device Lot Number95V
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2019
Initial Report FDA Received Date12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1